MAUDE Adverse Event Report: EXSURCO MEDICAL AMALGATOME SD; DERMATOME

EXSURCO MEDICAL AMALGATOME SD; DERMATOME
Model Number SDSYSTEM024
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Exsurco surgical applications specialist (esas) was the hospital on (b)(6) 2021.In discussion with dr (b)(6), they had a large burn for excision and elected not use the amalgatome for debridement on a previous case but used the versajet instead.She advised that she is not comfortable using the amalgatome and will opt to use anything but the amalgatome given the opportunity.Exsurco surgical applications specialist was going set up a lab for additional training with her to get her more comfortable using the asd.She advised that she would be available until mid-april or later.Exsurco surgical applications specialist left facility.Three hours later, exsurco surgical applications specialist received a call from the burn or, on another case that dr.(b)(6)was attending, stating that they need me because something is wrong with the asd and it had allegedly "chewed up two grafts and they are not usable." exsurco surgical applications specialist advised them to send the unit back to exsurco for inspection.Exsurco surgical applications specialist received information after the fact regarding grafts were unusable.Exsurco surgical applications specialist confirmed that this facility uses device daily.Dr.(b)(6) has been trained and has used the device before on cases.Exsurco surgical applications specialist will contact the facility to get some additional information around the graft site and patient's well-being.Exsurco contacted (b)(6) at the facility.She confirmed that the grafts were not usable.They advised that they cannot confirm healing of the wound, since it has only been a couple of days.They used another amalgatome without issue, but there was a short time delay to have the second amalgatome brought up from spd.Additional data was requested on march 29th.The patient is doing well, and the wound site is healing.A resident took the first graft, which skipped.Dr (b)(6) took the second graft which skipped as well.A new asd kit was brought in and the third graft was taken without issue.The graft skipped and caused holes in it to where it was not usable.The graft was taken on the patient's right thigh, and it was lubricated with normal saline.The graft was taken with a 4inch asd head assembly.The resident was not trained on the amalgatome sd and has not attended a cadaver lab training, which is a standard training practice for our device.On (b)(6) 2021, esas met with facility staff and department heads for a training session on amalgatome sd.He also met with (b)(6) at the facility.She confirmed that they have agreed to release the unit from risk management and will ship it back to exsurco for an evaluation.Esas conducted a cursory review and it appeared unit was functioning.Additional information provided indicated that a resident took that first pass.The resident was not trained on the amalgatome sd and has not attended a cadaver lab training, which is a standard training practice for our device.The x100969, asd 4 inch head assembly ( sn- (b)(4)) was returned for an evaluation on sro s000001359.No problem was found upon inspection.Preventative maintenance was past due.

Brand Name
AMALGATOME SD
Common Device Name
DERMATOME
Manufacturer (Section D)
EXSURCO MEDICAL
10184 green rd.
wakeman OH 44889
MDR Report Key11712594
Report Number3011981870-2021-01607
Device Sequence Number14350460
Product Code GFD
UDI-Device Identifier00810006780048
UDI-Public00810006780048
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSDSYSTEM024
Device Catalogue NumberX100969
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1